Virginia, 2013Winter Storm and Winter Weather in Virginia, February 26, 2013
February 26, 2013 · NWS LWX · 15 events in 13 counties and zones
A secondary low pressure system formed over the Carolinas as the primary system moved northward and was located across the Central Plains/Ohio Valley. High pressure over New England and northerly winds brought below freezing temperatures across the Potomac Highlands.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A secondary low pressure system formed over the Carolinas as the primary system moved northward and was located across the Central Plains/Ohio Valley. High pressure over New England and northerly winds brought below freezing temperatures across the Potomac Highlands. Over running precipitation was able to melt and re-freeze on contact.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 26, 3:25 AM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Feb 26, 3:25 AM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 AM EST TUE FEB 26 2013
.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WILL ARRIVE LATER THIS MORNING...
MOVING ACROSS THE REGION OVER THE COURSE OF THE DAY. A SURFACE LOW
WILL SLIDE OVER THE AREA LATE TONIGHT...BRINGING MORE RAIN AND GUSTY
WINDS BEFORE MOVING OFF TO THE NORTHEAST WEDNESDAY MORNING. A
TROUGH OF LOW PRESSURE WILL FOLLOW AND WILL PASS SLOWLY EAST
ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. FOR THE
WEEKEND...LOW PRESSURE WILL REMAIN OFF THE COAST WHILE HIGH
PRESSURE SLOWLY PUSHES IN FROM THE CENTRAL STATES.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLOUDS WILL CONTINUE TO THICKEN AND LOWER AS LOW PRESSURE BEGINS
TO MOVE IN.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
A LARGE AND STILL INTENSE LOW PRESSURE SYSTEM NOW MAKING ITS WAY
UP THE ERN SEABOARD. THE PARENT UPPER LOW DRIVING THE STORM SYSTEM
IS STILL BACK ACROSS THE CNTRL PLAINS...SPREADING HEAVY SNOW AND
BLIZZARD CONDITIONS FROM OK TO IL. THE OTHER SIDE OF THE STORM
LIES ACROSS THE DEEP SOUTH...SPREADING PLENTY OF PRECIP ACROSS THE
SRN STATES AND THIS BATCH WILL EVENTUALLY MOVE ACROSS OUR REGION.
WHILE THE PLAINS UPPER LOW CONTINUES TO SLOWLY DRIFT EWD...THE
LARGE GULF MOISTURE FETCH WILL BE DRIVEN UP THE ERN SEABOARD OVER
THE COURSE OF TODAY-TONIGHT.
THE MAIN ISSUE FOR ABOUT THE WRN HALF OF THE CWA IS THE SUB-FREEZING
OVERNIGHT TEMPS AND SOME COLD-AIR LOCKED INTO AREA MTN VLYS AS THE
PRECIP ARRIVES IN JUST A FEW HRS. CLEAR SKIES OVER THE PAST SEVERAL
HRS ALLOWED AREA TEMPS TO PLUMMET AFTER A RELATIVELY WARM AFTN. THE
CIRRUS DEBRIS FROM THE INCOMING WAVE OF PRECIP HAS ALREADY OVERTAKEN
MUCH OF THE AREA...WHICH WILL BASICALLY HOLD THESE TEMPS IN
PLACE...PREVENTING THEM FROM DROPPING MUCH FURTHER BUT ALSO KEEPING
THEM NEARLY STEADY IN THE 25-30 DEG RANGE AS PRECIP ARRIVES. ALSO
COMING IN FAST WILL BE A POTENT LOW LEVEL JET MAX...CARRYING WARMER
TEMPS RIDING OVER THE BOUNDARY LAYER. FALLING PRECIP WILL START OUT
AS A MIX OF RAIN...SLEET AND SOME SNOW ALONG THE LEADING EDGE OVER
MUCH OF THE AREA - BUT MAINLY WEST OF THE I-95 CORRIDOR.
PRECIP IS QUICKLY APPROACHING AND WILL ARRIVE OVER THE SWRN COUNTIES
OF THE CWA TOWARD DAWN...QUICKLY TRUDGING UP THE PIEDMONT/SHEN VLY
THRU THE REST OF THE MRNG HRS. NEAR-TERM GUIDANCE LIKE THE HRRR AND
VARIOUS LOCAL WRF GUIDANCE HAVE THE CWA COVERED IN PRECIP BY EARLY
AFTN...INCLUDING THE DC/BALT AREAS - BUT ALL RAIN BY THAT TIME FOR
THE I-95 CORRIDOR.
THE MAIN HAZARDS IN EFFECT FOR THE AREA ARE THE WINTRY PRECIP
POTENTIAL FOR AREAS ALONG AND W OF THE BLUE RIDGE AND THE HEIGHTENED
FLOODING POTENTIAL FOR MUCH OF THE METRO AREAS W/ THE LOWER FFG.
WHILE OTHER AREAS OF THE CWA COULD SEE HIGHER STORM-TOTAL RAINFALL
AMOUNTS...FFG IS MUCH LOWER ACROSS THE METROPOLITAN REGION AND WE'RE
STILL IN THE TIME OF YEAR WHERE THERE IS MORE RUNOFF THAN MOISTURE
SOAKED INTO THE SOIL. THE HIGHEST RAINFALL TOTALS FROM TODAY ARE
EXPECTED TO BE MAINLY ON THE LEE SIDE OF THE BLUE RIDGE. PERIODS OF
UPSLOPE AND TERRAIN INTERACTION RAINS BETWEEN THE RIDGE AND THE HWY
29 CORRIDOR COULD AMOUNT TO ACCUMULATED RAINFALL BETWEEN 1-1.5
INCHES W/ LOCALLY HIGHER AMOUNTS. MOST GUIDANCE MEMBERS ARE IN-SYNC
W/ AREA AVERAGES NEAR AN INCH BY LATE TONIGHT WHEN THE SYSTEM MOVES
AWAY FROM THE REGION.
CONCERNS FOR GOOD AMOUNTS OF ICE ACCRETION REMAIN ACROSS THE WRN
TIER OF THE CWA ALONG THE HIGHER TERRAIN AND TO A LESSER
EXTENT...NEARBY VLYS. AS W/ MOST ICING/COLD AIR DAMMING
EVENTS...TODAY WILL SEE A MIX OF RISING AND LOWERING LEVELS OF
ABOVE-FREEZING AIR IN THE BOUNDARY LAYER INTERACTING W/ THE APLCN
RIDGELINES. ACROSS THE SHEN VLY...THE BLUE RIDGE AND SURROUNDING
FOOTHILL REGIONS...BRIEF PERIODS OF FREEZING RAIN ARE EXPECTED AT
PRECIP ONSET AND TOWARD THE MID MRNG HRS. AS THE DAY PROGRESSES AND
TEMPS RISE SLOWLY OUT OF THE FROZEN REALM...MORE OF THE AREA WILL
RECEIVE ALL-RAIN AN HELP TO MELT ANY ICE THAT HAS FORMED.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY MORNING THE SECONDARY LOW WILL BE PULLING TO THE N OF THE
MASON DIXON LINE...LEAVING JUST THE LARGE 500MB CUTOFF OVER THE
MIDWEST. IN BETWEEN THE TWO...TEMPS ON SW FLOW WILL WARM INTO THE
50S AND LOWS 60S ACROSS THE FORECAST AREA ON WED.
LATER...THE CENTER OF THAT 500 MB LOW WILL SLIDE SLOWLY EAST OVER
SOUTHERN PA AND NORTHERN MD WED NIGHT INTO THURSDAY. WITH THE STEEP
LAPSE RATES ASSOC WITH THAT...THERE WILL BE SCATTERED SHOWERS AROUND
WED NIGHT INTO THU...LIKELY WILL BE A MIX OF RAIN AND SNOW SHOWERS
DEPENDING ON THE TIME OF DAY AND ELEVATION OF REPORT. PRECIP AMOUNTS
WILL BE LIGHT...AND WITH TEMPS STAYING ABOVE FREEZING THRU THE
TIME...IMPACT OF ANY SNOW SHOWERS SHOULD BE MINIMIZED.
AFTER THAT FOR THE END OF THE WEEK INTO EARLY NEXT WEEK...ANY PRECIP
SHOULD BE LIMITED TO MOUNTAIN SNOW SHOWERS. THE OPERATIONAL GFS HAS
A STRONGER UPPER LOW FORECAST OVER THE AREA ON SUNDAY...BUT IS
DISCOUNTED FOR NOW. AFTER WED...TEMPS WILL BE NEAR OR BELOW NORMAL
INTO EARLY NEXT WEEK.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE PIECE OF THE MUCH LARGER STORM SYSTEM THAT WILL MOVE ACROSS OUR
AREA WILL MAINLY BE A SEVERAL-HR PERIOD OF LIGHT-MODERATE RAINS.
GUSTY WINDS WILL BEGIN TO SPREAD ACROSS THE AREA TOWARD LATE
EVE...AS THE SFC LOW DRIFTS ACROSS THE REGION BUT MAINLY LIGHT WINDS
THRU THE REMAINDER OF THE MRNG. LIGHT PRECIP THAT STARTS AFTER DAWN
WILL BE A WINTRY MIX TOWARD THE KCHO REGION...AND TO A LESSER EXTENT
AS IT ARRIVES OVER THE DC/BALT AREA AIRPORTS. CIGS AND VSBYS WILL
LIKELY DROP TOWARD IFR LATER THIS AFTN/EVE AS THE HEAVIER RAIN
SHOWERS MOVE ACROSS THE REGION. AS PRECIP LETS-UP...SOLID IFR
CONDITIONS ARE EXPECTED TO LINGER INTO THE OVERNIGHT HRS AT LEAST
INTO THE PREDAWN HRS WED.
CONDITIONS WILL GRADUALLY IMPROVE BEGINNING WEDNESDAY MORNING AS LOW
PRESSURE SLOWLY PULLS AWAY TO THE NORTH AND EAST. SCATTERED RAIN AND
SNOW SHOWERS WILL BRING LOCALLY LOWER VSBYS AND CIGS WITH SHOWERS
WED NIGHT THRU THU. AREAS OF FOG COULD DEVELOP DURING THE OVERNIGHT
PERIODS WITH MOIST GROUND IN PLACE.
&&
.MARINE...
QUIET ON THE WATERS BUT ONLY FOR A FEW MORE HRS. AN INTENSE STORM
SYSTEM AFFECTING AREAS FROM THE PLAINS TO THE SOUTHEAST WILL SWEEP
ACROSS THE REGION TODAY. WINDS WILL PICK UP OUT OF THE EAST DURING
THE MID-LATE MRNG HRS. A SFC LOW COMING OUT OF THE CAROLINAS WILL
SLIDE UP TOWARD THE AREA LATER TODAY...BRINGING WIDESPREAD RAIN AND
GUSTY WINDS TO THE MARINE AREAS. NEAR-GALE GUSTS WILL BE POSSIBLE
LATE TONIGHT AS THE LOW MOVES OVER THE NRN CHESAPEAKE BAY. SMALL
CRAFT CONDITIONS WILL ARRIVE EARLIER IN THE DAY...BUT ALSO END
QUICKLY DURING THE OVERNIGHT HRS.
BREEZY CONDITIONS COULD DEVELOP ON THE BACKSIDE OF THE LOW THU AND
FRI. A SMALL CRAFT ADVISORY MAY BE NEEDED. WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY LEVELS FRIDAY NIGHT AND SATURDAY.
&&
.TIDES/COASTAL FLOODING...
LOPRES MVG THRU THE OHVLY TUE WL PROMOTE INCRSG E/SELY FLOW.
THEREFORE...WUD XPCT POS WATER ANOMOLIES TO INCR DURING THE DAY. A
SECONDARY AREA OF LOPRES WIL CROSS THE WATERS WED MRNG. HOWEVER...
WNDS DONT TURN W/NWLY TIL LATE DAY THU. THAT WUD SUGGEST THAT
WHATEVER EXCESS WATER IS DRIVEN INTO THE ESTUARY MAY BE THERE FOR A
WHILE.
IN SPITE OF A FULL MOON...ETSS MDL GDNC YIELDS WATER LVLS THAT
WOULDNT YIELD ADVY LVL WATER HGTS. THE 1ST TIDE OF CONSEQUENCE WOULD
BE THE WED MRNG TIDE CYCLE. THE TWO TIDES ASTRONOMICALLY ARE
PRACTICALLY THE SAME...SO THE SEMI-DIURNAL CYCLE WONT FACTOR
CONSIDERABLY THIS TIME.
ESTOFS...CBOFS AND HEC-RAS GDNC SOLNS DO RESULT IN MINOR FLOODING...
EITHER BEGINNING WED MRNG /CBOFS/ OR TUE NGT /ESTOFS FOR THE WRN
SHORE OF THE CHSPK BAY AS WELL AS HEC-RAS AT WASD2/. BASED ON THE
PTTN...THESE RESULTS SEEM MORE REALISTIC. SINCE WE/RE AT LEAST 24
HRS OUT...WL CONT HAZARDOUS WEATHER OUTLOOK WORDING AT THIS TIME.
WOULD BE MINDFUL OF BOTH TIDE CYCLES FOR STARTERS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH FROM 3 PM EST THIS AFTERNOON THROUGH THIS EVENING
FOR DCZ001.
MD...WINTER STORM WARNING FROM 7 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR MDZ501.
FLOOD WATCH FROM 3 PM EST THIS AFTERNOON THROUGH THIS EVENING
FOR MDZ004>006-009>011-013-014.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR MDZ003-502.
VA...WINTER STORM WARNING FROM 7 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR VAZ503-504.
FLOOD WATCH FROM 3 PM EST THIS AFTERNOON THROUGH THIS EVENING
FOR VAZ042-053-054-501.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR VAZ025>031-036>040.
WV...WINTER STORM WARNING FROM 7 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR WVZ501-503-505-506.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST
THIS EVENING FOR WVZ050>053-055-502-504.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 AM EST
WEDNESDAY FOR ANZ530>543.
&&
SYNOPSIS...CAS/GMS
NEAR TERM...CAS
SHORT TERM...GMS
LONG TERM...CAS
AVIATION...CAS/GMS
MARINE...CAS/GMS
TIDES/COASTAL FLOODING...GMS/HTSHazardous weather outlook, Feb 26, 5:53 AM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
553 AM EST TUE FEB 26 2013
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
553 AM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN THIS AFTERNOON AND EVENING HAS THE POTENTIAL TO CAUSE
FLOODING OF STREAMS AND LOW AREAS IN THE WASHINGTON AND BALTIMORE
METRO AREAS. A FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS.
OVER THE WATERS...GUSTY WINDS ARE EXPECTED TODAY AND TONIGHT AND
A SMALL CRAFT ADVISORY HAS BEEN ISSUED.
TIDES WILL BE HIGHER THAN NORMAL DUE TO ONSHORE WINDS. FOR THOSE
ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE
SHORELINE OF THE TIDAL POTOMAC RIVER...MINOR TIDAL FLOODING IS
POSSIBLE DURING THE TIMES OF HIGH TIDE BETWEEN THIS AFTERNOON AND
WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
OVER THE WATERS...GUSTY WINDS MAY REMAIN STRONG ENOUGH TO NEED A
SMALL CRAFT ADVISORY THROUGH WEDNESDAY NIGHT.
TIDES WILL BE HIGHER THAN NORMAL DUE TO ONSHORE WINDS. FOR THOSE
ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE
SHORELINE OF THE TIDAL POTOMAC RIVER...MINOR TIDAL FLOODING IS
POSSIBLE DURING THE TIMES OF HIGH TIDE WEDNESDAY MORNING.
RAIN OR SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER ANY
REPORTS OF FLOODING ARE APPRECIATED.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271030-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
553 AM EST TUE FEB 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A WINTRY MIX OF PRECIPITATION TODAY INTO THIS EVENING WILL IMPACT
AREAS MAINLY ABOVE 1000 FEET. A WINTER STORM WARNING IS IN EFFECT
FOR LOCATIONS NEAR THE ALLEGHENY FRONT. A WINTER WEATHER ADVISORY
IS IN EFFECT FOR ALL OTHER LOCATIONS ABOVE 1000 FEET ALONG AND
WEST OF THE BLUE RIDGE MOUNTAINS. SEE THE LATEST WARNING AND
ADVISORY STATEMENTS FOR DETAILS.
HEAVY RAIN THIS AFTERNOON AND EVENING HAS THE POTENTIAL TO CAUSE
FLOODING OF STREAMS AND LOW AREAS EAST OF THE CATOCTINS AND BLUE
RIDGE IN NORTH CENTRAL MARYLAND AND NORTHERN VIRGINIA. A FLOOD
WATCH HAS BEEN ISSUED FOR THESE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAIN OR SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER ANY
REPORTS OF FLOODING OR ACCUMULATING WINTRY PRECIPITATION ARE
APPRECIATED.
Winter Weather, Nelson
- When
- February 26, 9:00 AM EST to 5:00 PM EST
- Where
- Nelson forecast zone
- Reported by
- Public
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
Ice amounts of around a tenth were estimated above 1500 feet and reported at Wintergreen.
Winter Weather, Albemarle
- When
- February 26, 9:00 AM EST to 5:00 PM EST
- Where
- Albemarle forecast zone
- Reported by
- Public
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
Ice amounts of around a trace were estimated above 1500 feet and reported at surrounding locations.
Winter Weather, Greene
- When
- February 26, 9:00 AM EST to 3:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Public
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Ice amounts of around a trace were estimated above 1500 feet and reported at surrounding locations.
Winter Weather, Augusta
- When
- February 26, 9:00 AM EST to 5:00 PM EST
- Where
- Augusta forecast zone
- Reported by
- Public
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
Ice amounts of around a trace were estimated above 1500 feet and reported at surrounding locations.
Winter Weather, Rockingham
- When
- February 26, 9:00 AM EST to 5:00 PM EST
- Where
- Rockingham forecast zone
- Reported by
- Public
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Ice amounts of around a trace were estimated above 1500 feet and reported at surrounding locations.
Winter Storm, Western Highland
- When
- February 26, 9:00 AM EST to 7:00 PM EST
- Where
- Western Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Ice amounts of around a quarter inch were reported at surrounding locations.
Winter Storm, Eastern Highland
- When
- February 26, 9:00 AM EST to 5:00 PM EST
- Where
- Eastern Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Ice amounts of around a quarter inch were reported at surrounding locations.
Winter Storm, Greene
- When
- February 26, 9:00 AM EST to 5:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Public
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Ice amounts of around a quarter inch were reported at surrounding locations.
Winter Weather, Madison
- When
- February 26, 10:00 AM EST to 5:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Public
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Ice amounts of around a trace were estimated above 1500 feet and reported at surrounding locations.
Winter Weather, Shenandoah
- When
- February 26, 10:00 AM EST to 5:00 PM EST
- Where
- Shenandoah forecast zone
- Reported by
- Public
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Ice amounts of around a trace were estimated above 1500 feet and reported at surrounding locations.
Winter Storm, Rappahannock
- When
- February 26, 10:00 AM EST to 5:00 PM EST
- Where
- Rappahannock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Ice amounts of around a quarter inch were reported at surrounding locations.
Winter Storm, Madison
- When
- February 26, 10:00 AM EST to 5:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Public
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Ice amounts of around a quarter inch were reported at surrounding locations.
Winter Storm, Page
- When
- February 26, 10:00 AM EST to 5:00 PM EST
- Where
- Page forecast zone
- Reported by
- Public
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Ice amounts of around a quarter inch were reported at surrounding locations.
Winter Weather, Frederick
- When
- February 26, 11:00 AM EST to 5:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Public
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Ice amounts of around a trace were estimated above 1500 feet and reported at surrounding locations.
Winter Weather, Warren
- When
- February 26, 11:00 AM EST to 5:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Public
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Ice amounts of around a trace were estimated above 1500 feet and reported at surrounding locations.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, February 26, 20131 death · $50,000 · 1 event
- Rip Current in Guam, February 26, 20131 death · 1 event
- Heavy Snow in Iowa, February 26 to 27, 2013$130,000 · 26 events
- High Wind in Tennessee, February 26, 2013$92,000 · 62 kt wind · 15 events
- Tornado and Damaging Winds in Florida, February 26, 2013$95,000 · EF0 · 6 events
- Damaging Wind in South Carolina, February 26, 2013$52,000 · 52 kt wind · 1 event
- Tornado in North Carolina, February 26, 2013$45,000 · EF0 · 1 event
- High Wind in Virginia, February 26, 2013$25,000 · 55 kt wind · 2 events
- High Wind and Strong Wind in New Jersey, February 26 to 27, 2013$25,000 · 55 kt wind · 2 events
- Winter Storm in Iowa, February 26 to 27, 201321 events
- Winter Weather in Indiana, February 26, 201319 events
- High Wind in Tennessee, February 26, 2013$20,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437302, 437303, 437304, 437306, 437307, 437316, 437317, 437344, 437305, 437308, 437341, 437342, 437343, 437309, 437310.